Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Herpes on penis base, valcyclovire, blisters, dosage of medicines

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
I have herpes at the very base of my penis on the top. And I take 500mg of valcyclovire every day. I noticed what appeared to be an outbreak blister so I doubled my medication in the morning and t decreased in size but it did not go away though I had no other symptoms so I continued my normal course of medication. Then about a month later I had an outbreak with normal symptoms of fever and iritation in the affected area. At this time another small blister appeared next to the origional. So again I doubled my meds and started to take B-12 and the blisters did nothing so I started taking 500mg in the morning and 500mg at night which did nothing so I started 1000mg in the morning and 1000mg at night with the B-12 which seamed to reduce the size of the blisters but not eradicate them. Occasionally I have a slight irritation but the other symptoms disappeared after a week. I have had these blisters for almost a month and a half now. What could be the issue?
Posted Fri, 13 Apr 2012 in Sexually Transmitted Diseases
Answered by Dr. Ramesh M.Vachharajani 1 hour later

I think as you have given anti viral medicines, you have consulted a doctor. Am I correct?

I doubt about the dosage you have been taking. The dosage that was started is not recommended for the initial episode. The recommended dosage of Valacyclovir tablets for treatment of initial genital herpes is more than what you take and for 10 days. Therapy was most effective when administered within 48 hours of the onset of signs and symptoms.

If you have not seen a doctor, please do it now. First check whether you really have herpes or not as this is not common site where usually herpes appear.

Self medication is always XXXXXXX you should get a prescription from doctor before you take the medication.

Some times there will be secondary infection through blisters and for that a course of anti biotic and anti inflammatory drugs are required, it will decrease your suffering and shorten of the duration of the symptoms.

Still you have any problem, please take skin specialist opinion. If you have further queries for this problem, feel free to ask me.
Above answer was peer-reviewed by
Follow-up: Herpes on penis base, valcyclovire, blisters, dosage of medicines 8 hours later
I have been taking Valacyclovir for about 2 years. It is definitely herpes and this was not my first outbreak. I was prescribed Valacyclovir and it was recommended by my Dr. that if I have an outbreak to double my medication for 3 to 5 days.
Answered by Dr. Ramesh M.Vachharajani 1 hour later

You have taken the dose of anti viral drug is more than enough.

Anti viral drug taken within one to two days on onset of herpes is most effective, afterward it is not of much effective. So you took these medicine under doctor's advice is surprising and for so long.

Any way, apart from herpes you should think of STD, for that you and your partner have to go for investigations. You should check blood sugar for diabetes.

I suggest a recheck with a Dermatologist.

Wish you Good Health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor